What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 26, 3:09 PM EST, 27 minutes earlier.
Area forecast discussion, Jul 26, 3:09 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
409 PM EDT Mon Jul 26 2021
.SYNOPSIS...
A weak cold front crosses most of the area tonight. The front
stalls across the Carolinas on Tuesday as weak high pressure
builds north of the region. A stronger cold front is expected
to cross the region late in the week with high pressure building
in on Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 400 PM EDT Monday...
Have added the remainder of the Peninsula/Isle of Wight/Franklin
to the Severe Tstm Watch given trends in the cluster of strong
storms across metro RIC now pushing ESE. Effective shear values
are still marginal (20-30kt) but the storms have been quite
tall, mixing down the stronger winds above 400mb with decent
wet microburst signatures. We have received several reports of
trees down during the past hr and expect another few hrs worth
of this with the strongest storms.
Will leave the Flash Flood Watch unchanged for now though
expect at least the northern portions can be trimmed back well
before the 11pm end time. Most of the pcpn is progged to move SE
of the area by late this evening with lingering slight chc-chc
PoPs through much of the night across SE VA/NE NC. Dry wx is
expected after 03z/11 PM for most areas. Lows fall into the mid
to upper 60s NW to the lower 70s elsewhere overnight.
The aforementioned weak front stalls/washes out across NC on
Tue. With a light BL flow, expect seabreeze influences that may
aid in the development of aftn tstms as far N as areas along the
Bay. Will keep high chc PoPs across far southern VA and NE NC
Tue aftn, with a 15-30% chc of aftn tstms into most of E-central
VA. WPC has a MRGL Risk for Excessive Rainfall across extreme
SE portions of the FA on Tuesday, but that will depend on how
much rain actually falls across NE NC tonight. Highs in the
upper 80s to lower 90s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...
With NW flow aloft on Wed, the models to varying degrees have
some additional chances for mainly afternoon/evening tstms
despite a somewhat drier air across the region. Will maintain
mainly slight chance PoPs from 18z Wed-00z Thu with highs into
the lower 90s inland and upper 80s/low 90s at the coast.
Wed night/Thu looks to be a bit warmer than normal out ahead of
an approaching cold front, with lows in the low-mid 70s
followed by highs Thu in the lower to mid 90s with moderate
levels of humidity. Dry wx is expected to prevail for most of
Thursday, before shower/tstm chances increase late in the day
(with the highest rain chances...which are 20-30% mainly across
the north/east...holding off until Thu evening-Thu night).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...
The latter portion of this week into next weekend/early next
week will continue to feature a W-NW flow aloft as an upper
level ridge remains entrenched from the central/southern Plains
to the intermountain west, while a series of upper troughs move
ESE from north central Canada to the NE CONUS. Additional
showers/tstms are possible Fri (mainly S and during the
aftn/evening) as the front is slow to move south of the CWA.
Mainly dry and cooler conditions are expected Sat with highs in
the 80s. Another front potentially moves through late Sun/early
Mon with highs in the 80s to around 90F and a chc for
showers/tstms. Shower/tstm chances shift to the S on Mon with
highs mainly in the 80s.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...
Scattered tstms developing across the northern portions of the
VA zones, and expect the coverage to increase through the next
few hrs. Have included 2-hr TEMPO groups for tstms with IFR
VSBYs at RIC/PHF/ORF during the 21-01Z period (earliest at
RIC/latest at ORF). Gusty winds possible in the stronger
storms. Have maintained VCTS wording at ECG, with VCSH at SBY
(where PoPs are only 30-40%). Showers/tstms exit from NW-SE from
00-06z, and VFR conditions return to the terminals tonight
(outside of a low chc of patchy fog late). A minority of the
guidance keeps isolated-scattered showers (and a few tstms)
around ORF/ECG after 06z tonight. Did not reflect this potential
solution in the TAFs attm.
Outlook...Mainly VFR conditions Tuesday with isolated to widely
scattered showers and tstms potentially bringing brief degraded
flight conditions in the afternoon and evening (mainly for ECG).
The chc for afternoon and evening showers and tstms is 20% or
less by Wednesday and Thursday.
&&
.MARINE...
As of 255 PM EDT Monday...
Winds are expected to remain sub-SCA for the next week outside of
convection. A weak pressure gradient remains over the local waters
this afternoon between a cold front to the NW and a weak low off the
FL/GA coastline. SW/SSW winds 10-15 kt continue into the evening
before becoming SW 5-10 kt tonight through early Tues morning. A
weak cold front drops south late tonight through Tues morning before
become stalled/washed out near the VA/NC border. In response, winds
become W Tues morning. However, due to the weak nature of the front,
winds shift to SE Tues afternoon before becoming SW Tues night.
Another cold front moves south over the local waters Wed morning
with a shift to NW Wed morning, E early Wed afternoon, and SE late
Wed. Winds remain S/SSE Thurs, potentially increasing to 10-15 kt in
the southern Ches Bay and coastal waters late Thurs ahead of another
cold front pushing through early Fri.
Seas of 2-3 ft and waves of 1-2 ft continue through late week. By
late Thurs night, seas of 3-4 ft and waves of 2-3 ft will be briefly
possible.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ080>083-
087>090-092-093-095>098-513>516-523>525.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ERI/LKB
LONG TERM...LKB
AVIATION...LKB
MARINE...RMMHazardous weather outlook, Jul 26, 1:32 PM EST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
232 PM EDT Mon Jul 26 2021
VAZ048-060>062-064>069-079-509>512-517>522-271845-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
232 PM EDT Mon Jul 26 2021
...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
In addition, localized flooding will be possible through early this
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ075>078-084>086-099-100-271845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Westmoreland-Richmond-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Accomack-
232 PM EDT Mon Jul 26 2021
This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms late this afternoon and evening
will bring the potential for localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ092-093-095>098-523>525-271845-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
232 PM EDT Mon Jul 26 2021
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
In addition, isolated damaging wind gusts are possible in the
strongest storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ080>083-087>090-513>516-271845-
Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex-
Surry-James City-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
232 PM EDT Mon Jul 26 2021
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-271845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
232 PM EDT Mon Jul 26 2021
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will have the potential to cause
localized flooding and isolated damaging wind gusts are possible in
the strongest storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 26, 2:22 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 NE HIGHLAND SPRINGS 37.60N 77.28W
07/26/2021 HANOVER VA UTILITY COMPANY
TREES DOWNED ALONG KEITTS CORNER ROAD AND
BEULAH CHURCH RD (VA-633).
&&
05Special weather statement, Jul 26, 3:10 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Mon Jul 26 2021
VAZ060-262100-
Prince Edward-
410 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...
At 409 PM EDT, a strong thunderstorm was located over Darlington
Heights, or 8 miles east of Red House, moving east at 15 mph.
Wind gusts in excess of 40 mph are possible with this storm. Very
heavy rain is expected with this storm.
Locations impacted include...
Farmville, Hampden Sydney College, Hampden Sydney, Darlington
Heights, Prospect, Briery Creek Lake, Tuggle, Briery, Allens Mill,
Kingsville, Elam, Worsham and Simplicity.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3733 7847 3734 7847
3732 7844 3733 7843 3709 7841 3708 7842
3709 7848 3714 7852 3715 7855 3714 7858
3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 2009Z 271DEG 15KT 3719 7864
ZimmermanLocal storm report, Jul 26, 3:11 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 2 NE VARINA 37.46N 77.32W
07/26/2021 HENRICO VA 911 CALL CENTER
REPORT OF A TREE DOWN ON DARBYTOWN CT. TIME
ESTIMATED FROM RADAR.
&&
RMMLocal storm report, Jul 26, 3:17 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 1 WSW HIGHLAND SPRINGS 37.55N 77.34W
07/26/2021 HENRICO VA 911 CALL CENTER
REPORT OF A TREE DOWN ON HAWKES LN. TIME
ESTIMATED FROM RADAR.
&&
RMMSpecial weather statement, Jul 26, 3:34 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
434 PM EDT Mon Jul 26 2021
VAZ068-513-262115-
Western Chesterfield-Amelia-
434 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTERFIELD AND
EAST CENTRAL AMELIA COUNTIES...
At 433 PM EDT, a strong thunderstorm was located near Moseley, moving
east at 10 mph.
Very heavy rain is expected with this storm. Wind gusts in excess of
40 mph are possible with this storm.
Locations impacted include...
Moseley, Scotts Fork, Skinquarter, Beach and Winterpock.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3742 7787 3742 7755 3731 7758 3729 7760
3726 7765 3725 7765 3724 7766 3724 7768
3730 7790
TIME...MOT...LOC 2033Z 279DEG 9KT 3733 7776
ZimmermanLocal storm report, Jul 26, 3:36 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG MONTROSE 37.52N 77.37W
07/26/2021 HENRICO VA BROADCAST MEDIA
MEDIA REPORTS PARTIAL COLLAPSE OF GAS
STATION CANOPY AT CITGO ON WILLIAMSBURG RD.
ONE INJURY REPORTED. TIME ESTIMATED FROM
RADAR.
&&
RMMNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975171, 975174, 975177, 975179, 975202, 975186, 975189, 975190, 975192, 975198, 975200, 975205.